My daughter just got out of ICU 2 days ago . Before she transferred to another room she recognized me and said hello mom and when she saw her sister she said hello jul-her sister’s name . When I ask her questions she gives me response through nodding or blinking . Doctors ask her simpleInstructions and she would do it. Now 2 days ago they started giving kepra 250 two times a day at first . Now she is given 750mg twice a day . She started become different. I have two family members that has depression. Now she doesn’t respond to anybody and has been staring blankly on the wall or the tv . I don’t know if I should have doctors switch her into another med that. Could work the same way as kepra but no hallucination or depression. I think my daughter is experiencing hallucination cause she would just cry . Or should I give her more time. I just notice the big difference and having a sister and a cousin with schizophrenia , it makes me a bit scared she might developDepression. Pls advice meWhat to do
You don't mention why she is in ICU. Did she have a bleed? I took Kepra but did not have a problem, but I know people that did. Also is she on any other meds?
she was operated cause there was a bleeding on the left side of her brain. yes, keppra is the only medication she is in now. there is a morphine that would be given just in case she needs it but so far they havent given it her yet.
Jennifer, the best thing you can do is talk to your daughter's doctor and give her time!! Any brain treatment takes a long time to recover from. Did she have surgery and/or a bleed? I had surgery and take a large dose of Keppra and also another medication....for your peace of mind, talk to the doctors! Good luck and keep us posted!
she was on dilantin when she was in the icu and then a day before she left the icu took dilantin off and started kepra but she was still responsive . they started giving 250 twice a day first then 500 , now she is getting 750 twice a day . but she changed a lot. thoug they say she can sit at the edge of the bed just the head supported, she spits out liquid when teeth is brushed, so she is ok and she said hello mom , follows comand before she was in kepra . they said it is ecause of the rauma , but in the icu she was responsive to me and her sister and the doctors . now they said she said she constantly moving from side to side but has only responded sometimes .
Mom...you definately need to talk to her doctor about the changes she has now. Perhaps it could be because of her new med...but the doctor needs to know exactly what has changed. When I went from ICU to the next floor, I started having depression and so they put me on an anti-depression med. Stay Strong, Mom..Please keep us informed on how she's doing! She will be in my prayers!
Best answer: Talk w/ the DR.
One other factor is when you combine anti-seizure meds (Dilantin/Keppra), you can sometime become more groggy/non-responsive. That's a well known potential side effect.
My wife and son each had to switch through several anti-s meds, and while ramping down on one and up on the other, sometimes they became like zombies, barely able to function and sleeping all the time.
I did the same thing with kepra. My family almost called 911 on me. the doctor cut my dose in half and I am back to normal
I do agree with thw others! Talk to the doctor!
I am on 3000 mg of keppra every day and it really helps. I tired other seizure meds when I got out of the hospital but they weren’t controlling seizures. For a year now I have been on the keppra. Good luck! Brooke
I had a rupture in November 2007. I had a resection of my AVM which was in my right frontal temporal lobe. I was started on Keppra while in the hospital and have been on 2000 mg a day ever since with no problems and no seizures. Medications are different for everyone though just as we know brain problems are as well. One brain is not like the other! I was totally out of it for eight weeks after my surgery, in and out of life along with hallucinations, still don't remember much of that time, but it was my brain healing and other complications and other medications they had me on,not the Keppra in my case. This is different probably for all of us so I would speak to as many neurologists as I could, always get second opinions and more if possible. Good luck and good thoughts to you!
I was on Keppra and have problems with depression. Keppra made me more depressed, suicidal and made me very volatile. I'm now on Lamictal and I like it much better. I went from having no drive to do anything to being back to the person I used to be. I would definitely talk to her doctor, if he doesn't listen like my previous doctor didn't, try a second opinion.